Alert archive / Nebraska / Tornado Warnings in 2005
Tornado Warning 18, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 7, 2005, 5:26 PM CDT for Buffalo County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2005, 5:26 PM CDT (22:26 UTC)
- Expired
- May 7, 2005, 6:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Buffalo County, NE
The radar
The Grand Island radar (KUEX), 76 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 072227 TORGID NEC019-072330- /O.NEW.KGID.TO.W.0018.050507T2226Z-050507T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 526 PM CDT SAT MAY 7 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 630 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 7 MILES SOUTHEAST OF ODESSA...OR ABOUT 8 MILES SOUTHWEST OF KEARNEY...MOVING NORTHEAST AT 55 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... KEARNEY AT 530 PM CDT... RIVERDALE AT 535 PM CDT... GIBBON AT 545 PM CDT... PLEASANTON AT 550 PM CDT... POOLE AT 555 PM CDT... RAVENNA AT 600 PM CDT... PEOPLE IN BUFFALO COUNTY SHOULD TAKE SHELTER IMMEDIATELY IN A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4067 9936 4067 9872 4103 9873 4104 9918 $$ CARMEL/NELSON
11 follow-up statements
000 WWUS53 KGID 072232 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 532 PM CDT SAT MAY 7 2005 NEC019-072330- /O.CON.KGID.TO.W.0018.000000T0000Z-050507T2330Z/ BUFFALO NE- 532 PM CDT SAT MAY 7 2005 ...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR BUFFALO COUNTY... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR KEARNEY...MOVING NORTHEAST AT 45 MPH. * THE TORNADO WILL BE NEAR... KEARNEY AT 535 PM CDT... RIVERDALE AT 540 PM CDT... GIBBON AT 545 PM CDT... SHELTON AT 550 PM CDT... PLEASANTON AT 555 PM CDT... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4067 9936 4067 9872 4103 9873 4104 9918 $$ CARMEL/NELSON
000 WWUS53 KGID 072238 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 538 PM CDT SAT MAY 7 2005 NEC019-072330- /O.CON.KGID.TO.W.0018.000000T0000Z-050507T2330Z/ BUFFALO NE- 538 PM CDT SAT MAY 7 2005 ...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR BUFFALO COUNTY... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A TORNADO. THIS TORNADO WAS LOCATED JUST SOUTHWEST OF KEARNEY...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL BE NEAR... KEARNEY AT 540 PM CDT... RIVERDALE AT 550 PM CDT... GIBBON AT 605 PM CDT... SHELTON AT 620 PM CDT... POOLE AT 630 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4067 9936 4067 9872 4103 9873 4104 9918 $$ CARMEL/NELSON
000 WWUS53 KGID 072244 RRA SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 544 PM CDT SAT MAY 7 2005 NEC019-072330- /O.CON.KGID.TO.W.0018.000000T0000Z-050507T2330Z/ BUFFALO NE- 544 PM CDT SAT MAY 7 2005 ...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR BUFFALO COUNTY... AT 540 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED JUST SOUTH OF KEARNEY...MOVING NORTH AT 35 MPH. * THE TORNADO WILL BE NEAR... ODESSA AT 545 PM CDT... KEARNEY AT 555 PM CDT... RIVERDALE AT 630 PM CDT... DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT. LAT...LON 4067 9936 4067 9872 4103 9873 4104 9918 $$ CARMEL/NELSON
000 WWUS53 KGID 072248 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 548 PM CDT SAT MAY 7 2005 NEC019-072330- /O.CON.KGID.TO.W.0018.000000T0000Z-050507T2330Z/ BUFFALO NE- 548 PM CDT SAT MAY 7 2005 ...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR BUFFALO COUNTY... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR KEARNEY...MOVING NORTH AT 35 MPH. * THE TORNADO WILL BE NEAR... RIVERDALE AT 550 PM CDT... GIBBON AT 555 PM CDT... SHELTON AT 600 PM CDT... PLEASANTON AT 610 PM CDT... POOLE AT 615 PM CDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4067 9936 4067 9872 4103 9873 4104 9918 $$ CARMEL/NELSON
000 WWUS53 KGID 072256 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 554 PM CDT SAT MAY 7 2005 NEC019-072330- /O.CON.KGID.TO.W.0018.000000T0000Z-050507T2330Z/ BUFFALO NE- 554 PM CDT SAT MAY 7 2005 ...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR BUFFALO COUNTY... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED ABOUT 5 MILES NORTHEAST OF KEARNEY...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... CENTRAL RURAL BUFFALO COUNTY AT 605 PM CDT... POOLE AT 615 PM CDT... RAVENNA AT 625 PM CDT... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4067 9936 4067 9872 4103 9873 4104 9918 $$ CARMEL/NELSON
000
WWUS53 KGID 072258
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT SAT MAY 7 2005
NEC019-072330-
/O.CON.KGID.TO.W.0018.000000T0000Z-050507T2330Z/
BUFFALO NE-
558 PM CDT SAT MAY 7 2005
...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR BUFFALO COUNTY...
AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
GIBBON...OR ABOUT 11 MILES NORTHEAST OF KEARNEY...MOVING NORTHEAST AT
35 MPH.
* THE TORNADO WILL BE NEAR...
SHELTON AT 605 PM CDT...
RAVENNA AT 610 PM CDT...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
LAT...LON 4067 9930 4067 9940 4069 9941 4104 9941
4104 9873 4069 9873 4068 9884 4066 9889
4065 9921
$$
CARMEL/NELSON000
WWUS53 KGID 072301
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
600 PM CDT SAT MAY 7 2005
NEC019-072330-
/O.CON.KGID.TO.W.0018.000000T0000Z-050507T2330Z/
BUFFALO NE-
600 PM CDT SAT MAY 7 2005
...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR BUFFALO COUNTY...
AT 556 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 3 MILES SOUTHWEST OF GIBBON...OR ABOUT 10 MILES
EAST OF KEARNEY...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
SHELTON AT 610 PM CDT...
PLEASANTON AT 615 PM CDT...
POOLE AT 625 PM CDT...
RAVENNA AT 630 PM CDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4067 9930 4067 9940 4069 9941 4104 9941
4104 9873 4069 9873 4068 9884 4066 9889
4065 9921
$$
CARMEL/NELSON000
WWUS53 KGID 072306
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT SAT MAY 7 2005
NEC019-072330-
/O.CON.KGID.TO.W.0018.000000T0000Z-050507T2330Z/
BUFFALO NE-
606 PM CDT SAT MAY 7 2005
...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR BUFFALO COUNTY...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GIBBON...OR ABOUT
12 MILES EAST OF KEARNEY...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
SHELTON AT 610 PM CDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4067 9930 4067 9940 4069 9941 4104 9941
4104 9873 4069 9873 4068 9884 4066 9889
4065 9921
$$
CARMEL/NELSON000
WWUS53 KGID 072314
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
613 PM CDT SAT MAY 7 2005
NEC019-072330-
/O.CON.KGID.TO.W.0018.000000T0000Z-050507T2330Z/
BUFFALO NE-
613 PM CDT SAT MAY 7 2005
...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR BUFFALO COUNTY...
AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTHWEST OF
SHELTON...OR ABOUT 18 MILES NORTHEAST OF KEARNEY...MOVING NORTHEAST
AT 35 MPH.
* THE TORNADO WILL BE NEAR...
POOLE AT 620 PM CDT...
RAVENNA AT 625 PM CDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4067 9930 4067 9940 4069 9941 4104 9941
4104 9873 4069 9873 4068 9884 4066 9889
4065 9921
$$
CARMEL/NELSON000
WWUS53 KGID 072320
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
619 PM CDT SAT MAY 7 2005
NEC019-072330-
/O.CON.KGID.TO.W.0018.000000T0000Z-050507T2330Z/
BUFFALO NE-
619 PM CDT SAT MAY 7 2005
...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR BUFFALO COUNTY...
AT 617 PM CDT...TRAINED WEATHER SPOTTERS REPORTED TORNADOES. THESE
TORNADO WAS LOCATED JUST NORTH OF SHELTON AND 7 MILES NORTH OF
SHELTON...OR ABOUT 21 MILES WEST OF GRAND ISLAND...MOVING NORTH AT
35 MPH.
* THE TORNADO WILL BE NEAR...
RAVENNA AT 620 PM CDT...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
LAT...LON 4067 9930 4067 9940 4069 9941 4104 9941
4104 9873 4069 9873 4068 9884 4066 9889
4065 9921
$$
CARMEL/NELSON000
WWUS53 KGID 072327
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
627 PM CDT SAT MAY 7 2005
NEC019-072337-
/O.EXP.KGID.TO.W.0018.000000T0000Z-050507T2330Z/
BUFFALO NE-
627 PM CDT SAT MAY 7 2005
...THE TORNADO WARNING FOR BUFFALO COUNTY EXPIRES AT 630 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...AND NO LONGER POSES A THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTH CENTRAL NEBRASKA.
LAT...LON 4067 9930 4067 9940 4069 9941 4104 9941
4104 9873 4069 9873 4068 9884 4066 9889
4065 9921
$$
CARMEL/NELSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 7, 1:54 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 7, 1:54 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 154 PM CDT SAT MAY 7 2005 .SHORT TERM...THROUGH MONDAY NIGHT. MAIN CONCERN WILL BE SEVERE WEATHER THREAT THIS EVENING...AND CONVECTION CHANCES ON SUNDAY. SURFACE ANALYSIS SHOWED THE DRYLINE PUSHING INTO THE SOUTHWEST CORNER OF NEBRASKA THROUGH WESTERN KANSAS. A COLD FRONT EXTENDED THROUGH WESTERN SOUTH DAKOTA INTO WESTERN NEBRASKA FROM A LOW CENTER IN SOUTHEAST WYOMING. VISIBLE SATELLITE IMAGERY SHOWED CUMULUS DEVELOPING ALONG FRONT IN WESTERN NEBRASKA. SURFACE BASED CAPES ACROSS THE FORECAST AREA PUSHING UP TO 1500 J/KG BY 17Z. STRONG SOUTHERLY FLOW IS IN PLACE WITH DEWPOINTS IN THE MIDDLE TO UPPER 50S. PROFILER DATA SHOWING A JET STREAK MOVING THROUGH SOUTHEAST COLORADO AND WESTERN KANSAS...WITH UP TO 80 KT MAXIMA. SHORT WAVE TROUGH EXTENDING SOUTHEAST FROM UPPER LEVEL LOW CAN BE SEEN THROUGH WESTERN KANSAS...MOVING TO THE NORTH. EXPECT CAPE VALUES TO APPROACH 2500 J/KG BY EARLY EVENING...WITH 0 TO 6 KM SHEAR VALUES UP TO 50 KTS. INITIAL CONVECTION SHOULD FIRE ALONG THE COLD FRONT AND EVENTUALLY PUSH EAST INTO THE AREA. MAIN THREAT SHOULD BE LARGE HAIL...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. FRONTAL POSITION WILL BE THE MAIN DETERMINER OF CONVECTION ON SUNDAY. EXPECT THE FRONT TO BE IN OR NEAR THE FORECAST AREA BY 08/18Z. CAPE VALUES AHEAD OF THE FRONT WILL BE APPROACHING 3500 J/KG BY 08/21Z...BUT THE AVAILABLE SHEAR IS VERY WEAK. MAIN THREAT WILL BE LARGE HAIL. COLD FRONT WILL PUSH THROUGH THE ENTIRE FORECAST AREA BY SUNDAY EVENING. THERE MAY BE A FEW WRAP AROUND SHOWERS IN THE NORTHERN ZONES. MONDAY WILL BE MUCH COOLER THAN SUNDAY. .LONG TERM...TUESDAY THROUGH SATURDAY. TUESDAY BEGINS WITH SHORTWAVE RIDGING BEHIND DEPARTING TROUGH TO THE EAST...AND AHEAD OF NEXT DIGGING TROUGH ALONG THE WESTERN CONUS. WARM FRONTAL BOUNDARY BEGINS TO LIFT NORTH THROUGH THE CWA TUESDAY...AND SOUTHERN ZONES SHOULD WARM INTO THE 80S. PATTERN BECOMES MORE ACTIVE THROUGH THE REMAINDER OF THE WORK WEEK...WITH INCREASING SOUTHERLY FLOW ALOFT WITH POTENT UPPER LOW OVER THE ROCKIES. MOISTURE RETURNS LATE TUESDAY IN INCREASING SOUTHERLY FLOW WITH DEEPENING SFC LOW IN THE HIGH PLAINS. WARM FRONTAL BOUNDARY CONTINUES TO LIFT NORTH TUESDAY NIGHT AND IS ORIENTED FROM SOUTHWEST TO NORTHEAST NEBRASKA. IF THIS PLACEMENT HOLDS...CONVECTION SHOULD REMAIN TO OUR NORTH AND WEST AS WELL TUESDAY NIGHT. CHANCES FOR CONVECTION INCREASE WEDNESDAY AFTERNOON AND CONTINUE THROUGH NEXT WEEK...AS PIECES OF ENERGY ARE EJECTED FROM MEAN TROUGH TO THE WEST AND LIFT ONTO THE PLAINS. FRONTAL BOUNDARY GRADUALLY SHIFTS SOUTH INTO OUR REGION...INCREASING THUNDERSTORM POTENTIAL IN OUR AREA. UPPER LOW IS SLOW TO FILL AND LIFT OUT ACROSS THE HIGH PLAINS NEXT WEEK AND CHCS FOR THUNDERSTORM CONTINUE THROUGH FRIDAY. IF SYSTEM SLOWS FURTHER...CHCS WILL NEED TO BE EXTENDED INTO SATURDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && NELSON
Hazardous weather outlook, May 7, 4:12 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 412 PM CDT SAT MAY 7 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-081200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 412 PM CDT SAT MAY 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THERE IS A THREAT OF SEVERE WEATHER THROUGH THE EVENING ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. THUNDERSTORMS MAY PRODUCE LARGE HAIL UP TO TWO INCHES IN DIAMETER...DAMAGING WINDS...AND ISOLATED TORNADOES. THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE EVENING...AND THE INDIVIDUAL STORMS WILL MOVE NORTHAST AT 35 MPH. THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS IS POSSIBLE GIVEN THE HIGHLY UNSTABLE ATMOSPHERE AND MODERATE WIND SHEAR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY MAINLY ALONG AND EAST OF HIGHWAY 281 OVER NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA. ALTHOUGH WIND SHEAR WILL REMAIN WEAK OVER THIS AREA...A MODERATELY UNSTABLE ATMOSPHERE WILL ALLOW A FEW OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. THERE WILL BE CHANCES FOR PERIODS OF THUNDERSTORMS AGAIN FROM WEDNESDAY AFTERNOON THROUGH FRIDAY. MONITOR LATER STATEMENTS FOR ANY POSSIBILITY OF SEVERE WEATHER. SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THROUGH THE EVENING OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...ESPECIALLY WEST OF HIGHWAY 281. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) NELSON/FAY
In the hours before
Special weather statement, May 7, 3:16 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 316 PM CDT SAT MAY 7 2005 KSZ005>007-017>019-080200- JEWELL-MITCHELL-OSBORNE-PHILLIPS-ROOKS-SMITH- INCLUDING THE CITIES OF...BELOIT...PHILLIPSBURG 316 PM CDT SAT MAY 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 224 UNTIL 9 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 224...VALID UNTIL 9 PM....FOR THE FOLLOWING COUNTIES... IN NORTH CENTRAL KANSAS... JEWELL...MITCHELL...OSBORNE...PHILLIPS...ROOKS...SMITH FAY
Local storm report, May 7, 4:18 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
418 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 7 NW OXFORD 40.32N 99.73W
05/07/2005 1.00 INCH FURNAS NE CO-OP OBSERVER
0413 PM HAIL 7 NW OXFORD 40.32N 99.73W
05/07/2005 1.75 INCH FURNAS NE CO-OP OBSERVER
&&
HEINLEINLocal storm report, May 7, 4:24 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
424 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 E OXFORD 40.25N 99.61W
05/07/2005 0.75 INCH HARLAN NE TRAINED SPOTTER
0420 PM HAIL OXFORD 40.25N 99.63W
05/07/2005 1.25 INCH FURNAS NE PUBLIC
&&
HEINLEINLocal storm report, May 7, 4:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
446 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 5 SW HOLDREGE 40.39N 99.44W
05/07/2005 1.75 INCH PHELPS NE LAW ENFORCEMENT
&&
HEINLEINLocal storm report, May 7, 5:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
500 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ATLANTA 40.37N 99.47W
05/07/2005 1.00 INCH PHELPS NE TRAINED SPOTTER
&&
HEINLEINLocal storm report, May 7, 5:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
503 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TORNADO 1 E HOLDREGE 40.44N 99.36W
05/07/2005 PHELPS NE TRAINED SPOTTER
&&
HEINLEINThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:08 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan, Phelps | 67 min |
| May 7, 4:36 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 54 min |
| May 7, 4:56 PM CDT | Tornado Warning | GID | Phelps | 40 min |
| May 7, 5:10 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 34 min |
| May 7, 5:13 PM CDT | Tornado Warning | GID | Kearney | 32 min |
| May 7, 5:34 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 52 min |
| May 7, 5:37 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 25 min |
| May 7, 6:04 PM CDT | Tornado Warning | GID | Hall | 56 min |
| May 7, 6:21 PM CDT | Tornado Warning | GID | Howard | 54 min |
| May 7, 6:51 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 54 min |
| May 7, 6:54 PM CDT | Severe Thunderstorm Warning | GID | Valley | 32 min |
| May 7, 6:58 PM CDT | Severe Thunderstorm Warning | GID | Hall | 19 min |
Nearby
Tornado Warnings in Nebraska, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.